Alert archive / Colorado / Wind Advisories in 2008

Wind Advisory 4, NWS Grand Junction, CO

June 10, 2008Grand County, San Juan County, Utah; 12 counties in Colorado

NWS Grand Junction, CO issued this wind advisory at Jun 10, 2008, 4:48 AM MDT for Grand County, San Juan County, Utah; 12 counties in Colorado. It took effect at Jun 10, 2008, 12:00 PM MDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Jun 10, 2008, 4:48 AM MDT (10:48 UTC)
In effect from
Jun 10, 2008, 12:00 PM MDT
Expired
Jun 10, 2008, 8:00 PM MDT
In force
8 hr
Issued by
NWS Grand Junction, CO

Counties Delta County, CO, Dolores County, CO, Eagle County, CO, Garfield County, CO, Gunnison County, CO, Mesa County, CO, Moffat County, CO, Montrose County, CO, Pitkin County, CO, Rio Blanco County, CO, Routt County, CO, San Miguel County, CO, Grand County, UT, San Juan County, UT

The radar

The Grand Junction radar (KGJX), 13 km from the middle of the area, began a volume at 10:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Grand Junction, CO (KGJT), launched 00:00Z, 10.8 hours before the alert went out and 39 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Grand Junction, CO at 00:00Z on 2008-06-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Grand Junction, CO at 00:00Z on 2008-06-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -33 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3983 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
-33 m²/s²
0-3 km storm-relative helicity
112 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KGJT 101048
NPWGJT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
448 AM MDT TUE JUN 10 2008

...WINDY CONDITIONS THIS AFTERNOON AND EARLY EVENING...

.A COLD FRONT WILL APPROACH THE AREA TODAY WITH STRONG GUSTY
SOUTHWEST WINDS DEVELOPING AHEAD OF THE FRONT THIS AFTERNOON.

COZ001-002-005>008-011-020-UTZ027-029-101900-
/O.NEW.KGJT.WI.Y.0004.080610T1800Z-080611T0200Z/
LOWER YAMPA RIVER BASIN-CENTRAL YAMPA RIVER BASIN-
UPPER YAMPA RIVER BASIN-GRAND VALLEY-DEBEQUE TO SILT CORRIDOR-
CENTRAL COLORADO RIVER BASIN-
CENTRAL GUNNISON AND UNCOMPAHGRE RIVER BASIN-
PARADOX VALLEY/LOWER DOLORES RIVER-ARCHES/GRAND FLAT-
CANYONLANDS/NATURAL BRIDGES-
INCLUDING THE CITIES OF...RANGELY...DINOSAUR...CRAIG...HAYDEN...
MEEKER...STEAMBOAT SPRINGS AND VICINITY...GRAND JUNCTION...
FRUITA...PALISADE...RIFLE...SILT...PARACHUTE...MESA...
GLENWOOD SPRINGS...EAGLE...CARBONDALE...CEDAREDGE...DELTA...
HOTCHKISS...MONTROSE...GATEWAY...NUCLA...MOAB...CASTLE VALLEY...
THOMPSON SPRINGS
448 AM MDT TUE JUN 10 2008

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN GRAND JUNCTION HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS
EVENING. 

THIS ADVISORY IS FOR THE LOWER ELEVATIONS OF NORTHWEST AND WEST
CENTRAL COLORADO...AND MUCH OF EAST CENTRAL AND SOUTHEAST UTAH. 

SOUTHWEST WINDS WILL INCREASE TO 20 TO 35 MPH ACROSS MUCH OF THE
AREA THIS AFTERNOON WITH GUSTS UP TO 45 MPH. THE STRONG GUSTY
WINDS WILL CONTINUE INTO EARLY EVENING AND THEN GRADUALLY WEAKEN.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$
2 follow-up statements
000 
WWUS75 KGJT 101819
NPWGJT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
1219 PM MDT TUE JUN 10 2008

...WINDY CONDITIONS THIS AFTERNOON AND EARLY EVENING...

.A COLD FRONT WILL APPROACH THE AREA TODAY WITH STRONG GUSTY SOUTHWEST
WINDS DEVELOPING AHEAD OF THE FRONT THIS AFTERNOON.

COZ001-002-005>008-011-020-UTZ027-029-110200-
/O.CON.KGJT.WI.Y.0004.000000T0000Z-080611T0200Z/
LOWER YAMPA RIVER BASIN-CENTRAL YAMPA RIVER BASIN-
UPPER YAMPA RIVER BASIN-GRAND VALLEY-DEBEQUE TO SILT CORRIDOR-
CENTRAL COLORADO RIVER BASIN-
CENTRAL GUNNISON AND UNCOMPAHGRE RIVER BASIN-
PARADOX VALLEY/LOWER DOLORES RIVER-ARCHES/GRAND FLAT-
CANYONLANDS/NATURAL BRIDGES-
INCLUDING THE CITIES OF...RANGELY...DINOSAUR...CRAIG...HAYDEN...
MEEKER...STEAMBOAT SPRINGS AND VICINITY...GRAND JUNCTION...
FRUITA...PALISADE...RIFLE...SILT...PARACHUTE...MESA...
GLENWOOD SPRINGS...EAGLE...CARBONDALE...CEDAREDGE...DELTA...
HOTCHKISS...MONTROSE...GATEWAY...NUCLA...MOAB...CASTLE VALLEY...
THOMPSON SPRINGS
1219 PM MDT TUE JUN 10 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING. 

THIS ADVISORY IS FOR THE LOWER ELEVATIONS OF NORTHWEST AND WEST
CENTRAL COLORADO...AND MUCH OF EAST CENTRAL AND SOUTHEAST UTAH.

SOUTHWEST WINDS FROM 20 TO 35 MPH CAN BE EXPECTED ACROSS MUCH OF
THE AREA THIS AFTERNOON WITH GUSTS UP TO 45 MPH. THE STRONG GUSTY
WINDS WILL CONTINUE INTO EARLY EVENING AND THEN GRADUALLY WEAKEN
BY SUNSET.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

TGJT
000 
WWUS75 KGJT 110156
NPWGJT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
756 PM MDT TUE JUN 10 2008

COZ001-002-005>008-011-020-UTZ027-029-110300-
/O.EXP.KGJT.WI.Y.0004.000000T0000Z-080611T0200Z/
LOWER YAMPA RIVER BASIN-CENTRAL YAMPA RIVER BASIN-
UPPER YAMPA RIVER BASIN-GRAND VALLEY-DEBEQUE TO SILT CORRIDOR-
CENTRAL COLORADO RIVER BASIN-
CENTRAL GUNNISON AND UNCOMPAHGRE RIVER BASIN-
PARADOX VALLEY/LOWER DOLORES RIVER-ARCHES/GRAND FLAT-
CANYONLANDS/NATURAL BRIDGES-
INCLUDING THE CITIES OF...RANGELY...DINOSAUR...CRAIG...HAYDEN...
MEEKER...STEAMBOAT SPRINGS AND VICINITY...GRAND JUNCTION...
FRUITA...PALISADE...RIFLE...SILT...PARACHUTE...MESA...
GLENWOOD SPRINGS...EAGLE...CARBONDALE...CEDAREDGE...DELTA...
HOTCHKISS...MONTROSE...GATEWAY...NUCLA...MOAB...CASTLE VALLEY...
THOMPSON SPRINGS
756 PM MDT TUE JUN 10 2008

...WIND ADVISORY WILL EXPIRE AT 8 PM MDT THIS EVENING...

THE WIND ADVISORY WILL EXPIRE AT 8 PM MDT THIS EVENING. 

THE STRONG GUSTY WINDS FROM EARLIER THIS AFTERNOON...ESPECIALLY
OVER THE NORTHWEST CORNER OF COLORADO...HAVE WEAKENED THIS
EVENING. WINDS WILL CONTINUE TO SUBSIDE TO THE 10 TO 20 MPH RANGE
WITH LOCAL GUSTS TO 30 MPH FOR THE REMAINDER OF THE EVENING.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Junction, CO wrote its last area forecast discussion before this wind advisory went out at Jun 10, 4:36 AM MDT, 12 minutes earlier.

Area forecast discussion, Jun 10, 4:36 AM MDT, 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
436 AM MDT TUE JUN 10 2008

...VERY WARM AND WINDY TODAY AHEAD OF A STRONG COLD FRONT...

.SHORT TERM...TODAY THROUGH WEDNESDAY NIGHT...
A STORM SYSTEM OVER THE PACIFIC NORTHWEST EARLY THIS MORNING WILL
MOVE OVER THE NORTHERN ROCKIES LATE TODAY AND TONIGHT. A TRAILING
COLD FRONT WILL APPROACH THE FORECAST AREA AND REACH NORTHEAST UTAH
AND EXTREME NORTHWEST COLORADO BY LATE AFTERNOON. THE FRONT IS THEN
EXPECTED TO SLOW AND MOVE TO FAR SOUTHEAST UTAH AND SOUTHWEST
COLORADO BY DAYBREAK WEDNESDAY AND THEN MOVE SOUTH OF THE AREA
DURING THE DAY WEDNESDAY. WINDY CONDITIONS EXPECTED AHEAD OF THE
FRONT TODAY. HOISTED A WIND ADVISORY FOR MUCH OF THE LOWER ELEVATIONS
ACROSS THE CENTRAL AND NORTH THIS AFTERNOON INTO EARLY EVENING. DEEP
MIXING IN TIGHT GRADIENT FLOW SHOULD GENERATE ADVISORY CRITERIA
GUSTS.

MOISTURE STILL LOOKS QUITE LIMITED WITH THIS SYSTEM. HOWEVER...THE
NAM DOES GENERATE MORE PRECIPITATION ACROSS THE FAR NORTH THAN
PREVIOUS CYCLES SO BOOSTED POPS A LITTLE FOR MOUNTAINS OF NORTHWEST
COLORADO FOR TONIGHT. SHOWERS WILL BE CONFINED MAINLY TO THE NORTH OF
INTERSTATE 70 WITH THE BEST CHANCE OF MEASURABLE PRECIPITATION COMING
TONIGHT AND WEDNESDAY IN POST FRONTAL COLD AIR ADVECTION. A FEW
SHOWERS MAY LINGER ACROSS THE NORTH WEDNESDAY NIGHT AS COOL CYCLONIC
FLOW REMAINS OVER THE AREA. BREEZY TO LOCALLY WINDY CONDITIONS ON
WEDNESDAY ESPECIALLY ACROSS SOUTHWEST COLORADO AND THROUGH THE
INTERSTATE 70 CORRIDOR EAST OF GRAND JUNCTION.

LITTLE CHANGE TO THE PREVIOUS TEMPERATURE FORECAST WITH AFTERNOON
HIGHS TODAY WELL ABOVE NORMAL AND MUCH COOLER CONDITIONS FOR
WEDNESDAY.

.LONG TERM...THURSDAY THROUGH MONDAY NIGHT...
SOUTHERN EDGE OF THE TROUGH REMAINS OVER EASTERN UT AND WESTERN CO
THURSDAY AND THURSDAY NIGHT. ADDITIONAL DISTURBANCES AT UPPER LEVELS
TRACK OVERHEAD THURSDAY AND ALSO THURSDAY NIGHT. MODELS CONTINUE TO
PORTRAY DRY CONDITIONS WITH LIMITED SHOWER THUNDERSTORM ACTIVITY.
WILL KEEP THE SLIGHT CHANCE OVER THE NORTHERN MTNS CURRENTLY IN THE
FORECAST...ALTHOUGH TRENDED CLOUD COVER UPWARD AS AN AREA OF HIGHER
RH AROUND 500 MB IS INDICATED. AFTER THIS SYSTEM EXITS THE AREA
MODELS BUILD A RIDGE OF OF HIGH PRESSURE OVER NORTHERN MEX AND THE
SOUTHWESTERN US. TEMPERATURES WILL WARM TO ABOVE NORMAL BY NEXT
WEEKEND WITH FAIRLY DRY CONDITIONS. A FEW WEAK DISTURBANCES ARE
FORECAST TO MOVE THROUGH THE FLOW AND COULD SPAWN AN ISOLATED TS/SH
OVER THE HIGHER TERRAIN...BUT MAINLY AN INCREASE IN CLOUDS BY EARLY
NEXT WEEK. KEPT POPS ON THE DRY SIDE.

&&

.AVIATION...
VFR CONDITIONS TODAY BUT STRONG GUSTY SOUTHWEST SURFACE WINDS WILL
DEVELOP AHEAD OF A COLD FRONT WITH AREAS OF LOW LEVEL WIND SHEAR
LIKELY.

&&

.FIRE WEATHER...
A STRONG COLD FRONT WILL APPROACH THE AREA TODAY. STRONG SOUTHWEST
GRADIENT FLOW AHEAD OF THE FRONT WILL PRODUCE WINDY CONDITIONS
FROM LATE MORNING INTO EARLY THIS EVENING WITH TEMPERATURES CLIMBING
SEVERAL DEGREES ABOVE NORMAL. WINDS AND RELATIVE HUMIDITY ARE
EXPECTED TO REACH CRITICAL LEVELS MID DAY TODAY THROUGH EARLY
EVENING SO A RED FLAG WARNING IS IN EFFECT FOR LOWER ELEVATIONS OF
FIRE WEATHER ZONES 203...205...AND 207.

&&

.HYDROLOGY...
SNOW MELT CONTINUES TO KEEP FLOWS HIGH ON SOME RIVERS AND STREAMS
ACROSS NORTHWESTERN AND WESTERN CENTRAL COLORADO...THROUGH FLOWS
CONTINUE TO DECREASE SLIGHTLY. LOCATIONS ALONG THE GREEN...YAMPA...
WHITE...CRYSTAL...AND EAGLE RIVERS REMAIN NEAR OR ABOVE BANKFULL.
FORECASTS FOR MANY LOCATIONS SHOW A CONTINUED GRADUAL DECREASE IN
FLOWS OVER THE NEXT FEW DAYS...ALTHOUGH MANY WATERWAYS WILL STILL RUN
HIGH AND FAST AND WILL THEREFORE REQUIRE CLOSE MONITORING.

FLOOD ADVISORIES REMAIN IN EFFECT ACROSS WEST CENTRAL AND NORTHWEST
COLORADO AND NORTHEAST UTAH AND SHOULD CONTINUE AT LEAST THE NEXT
DAY. SOME RIVERS MAY INCREASE AGAIN BY THE END OF THE WEEK AS
TEMPERATURES INCREASE OVER THE HIGH COUNTRY AND HIGHER ELEVATION SNOW
MELTS. STAY TUNED TO THE LATEST FORECASTS AND VISIT WEATHER.GOV/GJT
FOR MORE INFORMATION.

&&

.GJT WATCHES/WARNINGS/ADVISORIES...
.CO...FLOOD ADVISORIES FOR THE WHITE RIVER NEAR MEEKER...THE
       EAGLE RIVER BELOW GYPSUM...THE CRYSTAL RIVER ABOVE
       REDSTONE...AND THE YAMPA RIVER AT STEAMBOAT SPRINGS UNTIL
       FURTHER NOTICE.
      RED FLAG WARNING FROM 11 AM TO 8 PM TODAY FOR WEST CENTRAL
       AND SOUTHWEST COLORADO FIRE WEATHER ZONES 203 AND 207 BELOW
       7000 FEET...AND ZONE 205 BELOW 8000 FEET.
      WIND ADVISORY IN EFFECT FROM NOON UNTIL 8 PM TODAY FOR LOWER
       ELEVATIONS OF NORTHWEST AND WEST CENTRAL COLORADO...INCLUDING
       ZONES 1/2/5/6/7/8/11/20.
.UT...FLOOD ADVISORY FOR THE GREEN RIVER NEAR JENSEN UNTIL FURTHER
       NOTICE.
      WIND ADVISORY IN EFFECT FROM NOON UNTIL 8 PM TODAY FOR MUCH OF
       THE LOWER ELEVATIONS OF EAST CENTRAL AND SOUTHEAST UTAH...
       INCLUDING ZONES 27 AND 29.

SHORT TERM.....TAL
LONG TERM......AS
AVIATION.......TAL
FIRE WEATHER...EH/TAL
HYDROLOGY......AS
Hazardous weather outlook, Jun 9, 5:45 AM MDT, 23 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
545 AM MDT MON JUN 9 2008

COZ001>014-017>023-UTZ022>025-027>029-101200-
ANIMAS RIVER BASIN-ARCHES/GRAND FLAT-CANYONLANDS/NATURAL BRIDGES-
CENTRAL COLORADO RIVER BASIN-
CENTRAL GUNNISON AND UNCOMPAHGRE RIVER BASIN-
CENTRAL YAMPA RIVER BASIN-DEBEQUE TO SILT CORRIDOR-
EASTERN UINTA BASIN-EASTERN UINTA MOUNTAINS-
ELKHEAD AND PARK MOUNTAINS-FLAT TOPS-
FOUR CORNERS/UPPER DOLORES RIVER-
GORE AND ELK MOUNTAINS/CENTRAL MOUNTAINS-GRAND AND BATTLEMENT MESAS-
GRAND VALLEY-LA SAL AND ABAJO MOUNTAINS-LOWER YAMPA RIVER BASIN-
NORTHWEST SAN JUAN MOUNTAINS-PARADOX VALLEY/LOWER DOLORES RIVER-
ROAN AND TAVAPUTS PLATEAUS-SAN JUAN RIVER BASIN-SOUTHEAST UTAH-
SOUTHWEST SAN JUAN MOUNTAINS-TAVAPUTS PLATEAU-
UNCOMPAHGRE PLATEAU AND DALLAS DIVIDE-UPPER GUNNISON RIVER VALLEY-
UPPER YAMPA RIVER BASIN-WEST ELK AND SAWATCH MOUNTAINS-
545 AM MDT MON JUN 9 2008

...FLOOD ADVISORIES IN EFFECT FOR A NUMBER OF RIVER POINTS ACROSS
WEST CENTRAL AND NORTHWEST COLORADO AND NORTHEAST UTAH...
...FIRE WEATHER WATCH LATE TUESDAY MORNING THROUGH EARLY TUESDAY
EVENING FOR PORTIONS OF WEST CENTRAL COLORADO BELOW 7000 FEET...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN UTAH AND WESTERN
COLORADO.

.DAY ONE...TODAY AND TONIGHT

RIVERS AND STREAMS WILL CONTINUE TO RUN HIGH RESULTING IN SWIFT AND
DANGEROUS CURRENTS. SOME RIVERS AND STREAMS WILL BE ABOVE BANKFULL.
FOR MORE DETAILED INFORMATION ON RIVER LEVELS IN THE REGION...PLEASE
VISIT OUR WEBSITE AT WEATHER.GOV/GJT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

STRONG GUSTY SOUTHWEST WINDS AND LOW RELATIVE HUMIDITY WILL CREATE
CRITICAL FIRE WEATHER CONDITIONS ACROSS PORTIONS OF WEST CENTRAL
COLORADO TUESDAY. GUSTY WEST WINDS WILL CONTINUE WEDNESDAY ACROSS
SOUTHEAST UTAH AND SOUTHWEST COLORADO. ISOLATED THUNDERSTORMS ARE
POSSIBLE ACROSS THE NORTH CENTRAL AND NORTHERN MOUNTAINS TUESDAY
NIGHT THROUGH THURSDAY. SMALL HAIL...GUSTY WINDS...AND CLOUD TO
GROUND LIGHTNING ARE POSSIBLE WITH THE THUNDERSTORMS.

RIVERS AND STREAMS WILL CONTINUE TO RUN HIGH RESULTING IN SWIFT AND
DANGEROUS CURRENTS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED TODAY OR TONIGHT.

The office that day

Everything else NWS Grand Junction, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 10, 3:03 PM MDTRed Flag WarningGJTDolores, La Plata, Montezuma, San Miguel29 hr

Nearby

Wind Advisories in Colorado, 2008Wind Advisories in Utah, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.